Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Crixivan Late
Feb 24, 1998

I have been on Crixivan, 3TC, AZT for one year with great

success. I have been very successful until late at taking

my Crixivan precisely on time. I've started a new job which

tends to keep my mind busy, and so on occasion (once a

week) I find myself up to an hour late taking my middle

dose of Crixivan.

I talked with my doctor today (he is a well known

researcher at University of Washington) and his

recommendation was ... not to worry! While I feel somewhat

relieved, I cannot help but wonder if his suggestion is

cautious enough. What do you think?

I've also considered moving to Viracept for a variety of

reasons. However, he recommends going to 2-a-day Crixivan

rather than switching protease inhibitors.

Is his advice sound? What is your advice?

Response from Dr. Gallant

I'm one of the investigators on both the initial pilot study and the larger on-going trrial of twice daily Crixivan. Despite the encouraging results from the first study, we really need results from the larger study before twice-daily dosing can be recommended. The initial trial was simply not large enough or definitive enough to allow for a change in dosing-- the purpose of it was to determine the feasibility of going on to the larger more conclusive trial.

I tell people taking Crixivan to take it every 8 hours, give or take 30 minutes. I can't back that up with facts and figures, it's just based on what we know about the short half-life of the drug.

JG



Previous
AVAILABILITY OF GLAXO'S PROTEASE 141?
Next
Fortovase/Viracept Dosing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement